Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Fort Worth, TX

May 3, 2007Cooke County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2007, 7:59 PM CDT for Cooke County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 7:59 PM CDT (00:59 UTC)
Expired
May 3, 2007, 9:00 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:32 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 3, 6:32 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT THU MAY 3 2007

.AVIATION...
632 PM...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH 02Z FOR THE METROPLEX SITES. AIRPORT WEATHER
WARNING CONTINUES UNTIL 7PM FOR DFW...AND MAY BE EXTENDED. ISOLATED
STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING NICKEL HAIL AND
WINDS IN EXCESS OF 60 MPH. STORMS THAT DO DEVELOP WILL BE SLOW
MOVING WITH FREQUENT LIGHTNING. STRATUS MAY DEVELOP AFTER 09Z...WITH
MVFR VSBY AND FOG POSSIBLE. MVFR CIGS WILL CONTINUE THROUGH MID
MORNING...BEFORE SCATTERING INTO VFR AROUND 19Z.

AT ACT...CURRENT TSRA ACTIVITY IS CURRENTLY STAYING NORTH OF
TERMINAL. WILL CONTINUE TO MONITOR TRENDS AND AMEND IF NEEDED.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 532 PM CDT THU MAY 3 2007/
AVIATION...
532 PM...
AMENDED THE METROPLEX TAFS TO INCLUDE A TEMPO GROUP FOR -TSRA
BETWEEN 22 AND 00Z. COLD POOL ALOFT ASSOCIATED WITH UPPER LOW NEAR
THE RED RIVER /IN COMBINATION WITH WARMING WITHIN THE BOUNDARY
LAYER/ HAS RESULTED IN SUFFICIENT INSTABILITY FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. MAIN HAZARD WITH
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...BUT BRIEF HEAVY
RAINFALL WILL ALSO BE POSSIBLE. STRONGEST STORMS WILL LIKELY REMAIN
ALONG THE RED RIVER NEARER UPPER LOW WHERE LAPSE RATES ARE STEEPER.
WILL LIKELY BE UPDATING AIRPORT WEATHER WARNING SHORTLY.

SCHULTZ

UPDATE...
519 PM...
WE UPDATED THE ZONES EARLIER TO ADD A SLIGHT CHANCE OF
THUNDERSTORMS TO EAST OF A HENRIETTA...TO LAMPASAS LINE. ISOLATED
SHOWERS/THUNDERSTORMS HAVE BEEN FORMING FROM ARDMORE SOUTHWEST TO
ARDMORE. ADDITIONAL SHOWERS/THUNDERSTORMS HAVE BEEN FORMING JUST
EAST OF A WEAK BOUNDARY FROM SOUTHWESTERN DENTON COUNTY THROUGH
FORT WORTH....TO CLEBURNE. THIS BOUNDARY IS DRIFTING WESTWARD AND
CAN BE SEEN ON THE KFWS WSR 88D REFLECTIVITY RETURNS. GIVEN THE
COLD AIR ALOFT...A FEW STORMS COULD BECOME SEVERE...PRODUCING HAIL
TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH....AND FREQUENT CLOUD
TO GROUND LIGHTNING. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET.
#58

DISCUSSION...UPPER LOW CONTINUES TO MOVE ACROSS NORTH TEXAS THIS
AFTERNOON WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE EXTREME
EASTERN CWA. 20Z SURFACE ANALYSIS AND WATER VAPOR IMAGERY INDICATE
THAT THERE IS SOME POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORMS...
MAINLY ACROSS THE FAR EAST AND SOUTHEAST CWA THROUGH THIS EVENING
WHERE UPPER FORCING WILL BE BEST. THERE IS MODERATE LOW LEVEL
CONVERGENCE ROUGHLY ALONG AND JUST WEST OF THE I-35 CORRIDOR...BUT
CONFIDENCE IS LOW THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP THAT
FAR WEST...WHERE MUCH DRIER AIR IS MOVING IN VIA SOUTHWEST WINDS.
FOR THIS EVENINGS FORECAST...WILL HAVE 20/30 POPS ALONG I-35 AND
AREAS EAST...AND LEAVE THE WESTERN ZONES DRY. COLD TEMPS
ALOFT/STEEP LAPSE RATES WILL SUPPORT A LARGE HAIL THREAT WITH ANY
ADDITIONAL STORMS THAT CAN GET GOING. WILL ALLOW THE FLOOD WATCH
TO EXPIRE AT 4 PM.

AFTER THIS EVENING...NORTH TEXAS WILL GET A BREAK FROM THE
PRECIP...BUT WILL GET A TASTE OF EARLY SUMMER...WITH WARM AND
MUGGY TEMPS THROUGH THE WEEKEND. WATER VAPOR IMAGERY SHOWS NEXT
UPPER TROF OVER THE WESTERN US. MEDIUM RANGE GUIDANCE ARE IN FAIR
AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH EARLY NEXT WEEK...BUT
PATTERN WILL FAVOR LOW END POPS BY THE LATTER HALF OF THE WEEKEND.
THUNDERSTORMS MAY GET GOING ALONG THE DRYLINE AS EARLY AS SATURDAY
EVENING ACROSS WEST TEXAS...AND WILL MOVE SLOWLY EAST INTO AN
INCREASINGLY CAPPED ENVIRONMENT EACH NIGHT THROUGH THE WEEKEND.
GFS IS A LITTLE AGGRESSIVE IN ITS EASTWARD MOVEMENT OF THE DRYLINE
CONVECTION GIVEN THE MERIDIONAL FLOW...BUT UPPER LOW WILL BEGIN TO
MOVE EAST BY MONDAY. ATMOSPHERE WILL BE HIGHLY UNSTABLE...BUT
STRONGLY CAPPED INTO EARLY NEXT WEEK...SO WILL ONLY HAVE 20/30
POPS IN THE FORECAST...WITH HIGHEST POPS OUT WEST. LOW LEVEL
MOISTURE WILL NOT BE SCOURED OUT BEHIND TODAYS SYSTEM...SO
DEWPOINTS WILL REMAIN IN THE UPPER 60S/LOWER 70S ALL WEEKEND.
COMBINED WITH TEMPS IN THE MID/UPPER 80S...HEAT INDEX VALUES WILL
BE IN THE LOW/MID 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  87  70  87  72 /  20  10  10  10  10
WACO, TX              67  87  70  87  71 /  20  10  10  10  10
PARIS, TX             64  84  70  84  69 /  30  10  10  10  10
DENTON, TX            67  87  70  86  72 /  20  10  10  10  10
MCKINNEY, TX          65  85  69  86  69 /  20  10  10  10  10
DALLAS, TX            68  86  70  87  69 /  20  10  10  10  10
TERRELL, TX           66  85  69  86  70 /  20  10  10  10  10
CORSICANA, TX         67  86  70  86  71 /  30  10  10  10  10
TEMPLE, TX            67  86  70  87  72 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 3, 4:25 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT THU MAY 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
425 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS THE EASTERN HALF OF THE FORECAST AREA. LOCATIONS ALONG AND
EAST OF A GAINESVILLE...TO DALLAS FORT WORTH...TO WACO LINE CAN
EXPECT SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE...CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL
TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

AREAS OF PATCHY OF FOG ARE ALSO POSSIBLE TOWARD DAYBREAK OVER MOST OF
NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS NEXT SUNDAY
THROUGH WEDNESDAY. A FEW OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EARLY EVENING.

SCHULTZ

In the hours before

Local storm report, May 3, 4:23 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT THU MAY 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NE GUSTINE            31.90N  98.34W
05/02/2007                   COMANCHE           TX   LAW ENFORCEMENT

            *** 1 FATAL *** A CAR WAS SWEPT INTO A CREEK NEAR CR 370
            OFF OF FM 1702 NEAR THE HAZELDELL COMMUNITY. THE 82 YEAR
            OLD MALE WAS RESCUED BUT AN 80 YEAR OLD FEMALE DROWNED.
Special weather statement, May 3, 5:38 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT THU MAY 3 2007

TXZ104-118-119-032315-
COLLIN TX-TARRANT TX-DALLAS TX-
538 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  EASTERN TARRANT COUNTY

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF ARLINGTON...MOVING EAST AT 15
MPH. ANOTHER STORM WAS NEAR CARROLLTON AND ALSO MOVING EAST.

CLOUD TO GROUND LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THESE STORMS.  PEA-SIZED HAIL WAS REPORTED IN
COPPELL AT 536 PM.

LAT...LON 3287 9738 3263 9728 3282 9653 3316 9664

07
Special weather statement, May 3, 5:40 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT THU MAY 3 2007

TXZ092-093-032315-
GRAYSON TX-COOKE TX-
540 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COOKE COUNTY
  NORTHWESTERN GRAYSON COUNTY

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF GAINESVILLE...MOVING EAST AT 20
MPH.

THE STORM IS LOCATED IN OKLAHOMA SOUTH OF MARIETTA MOVING EAST
AT 5 TO 10 MPH. IT IS LIKELY TO CROSS THE FINGER OF COOKE/GRAYSON
COUNTIES TO THE NORTH OF THE DEXTER/RED BRANCH AREA.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3401 9720 3379 9730 3374 9667 3401 9663
Special weather statement, May 3, 6:12 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT THU MAY 3 2007

TXZ133-145-032345-
JOHNSON TX-HILL TX-
612 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HILL COUNTY
  SOUTHERN JOHNSON COUNTY

AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING EAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...COVINGTON...GRANDVIEW
AND ITASCA.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3229 9748 3209 9747 3207 9708 3237 9709
Special weather statement, May 3, 6:48 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT THU MAY 3 2007

TXZ104-040045-
COLLIN TX-
648 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING NORTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...LUCAS...
MCKINNEY...PARKER AND PLANO.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3311 9684 3300 9684 3299 9681 3299 9665
      3308 9652 3323 9663

82/JLD

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.